Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 164, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 27, 2006, 3:29 AM CDT for Adair County, Madison County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 3:29 AM CDT (08:29 UTC)
- Expired
- May 27, 2006, 4:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Adair County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 62 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -463 J/kg
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:30 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, May 26, 9:30 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE DES MOINES IA 930 PM CDT FRI MAY 26 2006 BRIEF UPDATE SENT FOR HWO/ZONES AND GRIDDED FORECAST TO REFLECT CURRENT TRENDS AND FOREAST OVER THE NEXT SEVERAL HOURS. QUITE ELEVATED STORMS ALONG HGWY 35 CORRIDOR PER PROXIMITY/LAPS SOUNDINGS AND FROM DES MOINES METRO AREA SOUTHEAST THROUGH CHARITON AND OSCEOLA APPEAR COLLOCATED WITH AREA OF STEEPEST MID LEVEL THETA-E LAPSE RATES. ALSO APPEAR TO BE WEAKENING AT THIS TIME AND BECOMING MORE WIDELY SCATTERED TO ISOLATED IN NATURE. VERY WEAK AREA OF 850-700 MB QG FORCING OVER SE IA LATE THIS EVENING SO SOME OF THESE ELEVATED T-STORMS MAY CONTINUE AND HAVE THUS MAINTAINED OCCASSIONAL/AREAL WORDING OVER THE SOUTHEAST THROUGH MIDNIGHT. NEXT PROBLEM WILL BE CONVECTION OVERNIGHT...WHILE LOOKING AT LATEST RUC RUNS SEVARL TENTHS ARE BULLEYED OVER SW IA BY 12Z ON THE NOSE OF STRONGEST MOISTURE TRANSPORT AS IS MODELED BY OTHERS AS WELL/NAM (TO A MUCH LESSSER EXTENT)AND GFS/. WITH THIS IN MIND AND CURRENT TRENDS OF KANSAS/NEBRASKA MCS IN PROGRESS...WILL INCREASE POPS OVER SW AFT 9Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && RUSSELL
Hazardous weather outlook, May 26, 9:18 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 918 PM CDT FRI MAY 26 2006 IAZ057>062-070>075-081>086-092>097-280230- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 918 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA SOUTH OF INTERSTATE 80. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS EVENING THROUGH THE INTERSTATE 35 CORRIDOR AND POINTS EAST. LIGHTNING IS THE MAIN THREAT. MORE CHANCES FOR THUNDERSTORMS EXIST LATER IN THE OVERNIGHT HOURS WITH THE MAIN THREAT LARGE HAIL WEST OF AN ATLANTIC TO LAMONI LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. A FEW STORMS MAY BE SEVERE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AFTER MIDNIGHT AND AGAIN EARLY NEXT WEEK. IAZ004>007-015>017-023>028-033>039-044>050-280230- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 918 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT...MAINLY AFTER 3 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. A FEW STORMS MAY BE SEVERE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY NEXT WEEK. DONAVON/RUSSELL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 25 min |
| May 27, 3:17 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 43 min |
| May 27, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Decatur | 43 min |
| May 27, 10:34 AM CDT | Severe Thunderstorm Warning | DMX | Decatur | 41 min |
| May 27, 11:32 AM CDT | Wind Advisory | DMX | Adair, Audubon, Boone, Carroll, Cass, Crawford and 7 more | 2 hr |
| May 27, 12:03 PM CDT | High Wind Warning | DMX | Boone, Dallas, Polk, Poweshiek, Story, Tama | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.